Alert archive / Georgia / Freeze Warnings in 2008

Freeze Warning 3, NWS Tallahassee, FL

March 24, 200816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Mar 24, 2008, 1:41 PM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 25, 2008, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2008, 1:41 PM CDT (18:41 UTC)
In effect from
Mar 25, 2008, 3:00 AM CDT
Expired
Mar 25, 2008, 8:00 AM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -334 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-334 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 24, 9:00 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 24, 9:00 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT MON MAR 24 2008

.SYNOPSIS...
13Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING AN AMPLIFIED BUT
PROGRESSIVE UPPER PATTERN ACROSS THE CONUS THIS MORNING. THE PATTERN
IS SIMPLIFIED TO GENERAL TROUGHING IN THE EAST AND RIDGING UPSTREAM
OVER THE WEST. TROUGHING IN THE EAST IS ANCHORED BY THE POLAR VORTEX
OVER NORTHERN QUEBEC WITH AN AXIS RUNNING SOUTHWARD THROUGH THE
EASTERN GREAT LAKES...THEN DOWN THE SPINE OF THE APPALACHIANS TO THE
NORTHEAST GULF OF MEXICO. POTENT PIECE OF MID LEVEL SHORTWAVE ENERGY
IS EMBEDDED WITHIN THE TROUGH DIVING SOUTHEAST OUT OF THE MIDDLE
MISSISSIPPI VALLEY. THIS PIECE OF ENERGY WILL MAKE AN UNEVENTFUL
PASS THROUGH OUR FORECAST AREA THIS AFTERNOON AND EARLY EVENING.
THE RIDGING FURTHER UPSTREAM ACROSS THE WEST RUNS ALONG AN AXIS FROM
THE NORTHERN PLAINS STATES TO THE FOUR CORNERS REGION.

AT THE SURFACE...ARCTIC FRONT IS NOW WELL TO OUR SOUTH INTO THE
CENTRAL AND SOUTHERN PORTIONS OF THE FLORIDA PENINSULA. NORTHERLY
FLOW BEHIND THIS BOUNDARY IS DELIVERING QUITE A COOL AND DRY AIRMASS
TO THE REGION. STRONG 1032MB SURFACE HIGH PRESSURE HAS DROPPED DOWN
INTO THE LOWER MISSISSIPPI VALLEY AND WILL BE MOVING EAST TOWARD OUR
AREA INTO THE EVENING HOURS. TEMPERATURES ACROSS THE AREA CURRENTLY
RUNNING IN THE 40S TO NEAR 50 WITH DEWPOINTS IN THE 20S.

&&

.DISCUSSION...
POTENT MID LEVEL SHORTWAVE WILL CROSS THE FORECAST AREA THIS
AFTERNOON BEFORE EXITING OFF THE SOUTHEAST COAST THIS EVENING. LARGE
SWATH OF MID/HIGH LEVEL CLOUDS ASSOCIATED WITH THIS TROUGH AND A
120KT UPPER LEVEL JET WILL EXIT TO THE EAST OF THE FORECAST AREA
THROUGH THE EARLY AFTERNOON AS JET ENERGY LIFTS TO THE NORTH AND THE
EAST. THIS WILL RESULT IN A MOSTLY SUNNY AFTERNOON FORECAST AREA
WIDE...OTHER THAN A FEW CU DEVELOPING ACROSS OUR NORTHERN AREAS FROM
KDHN TO KABY UNDER THE COOLEST MID LEVEL AIR AND BEST SHORTWAVE
ENERGY. 850MB TEMPS BEHIND LAST NIGHTS FRONT DROPPING TO AROUND -2C
OVER OUR SOUTHERN ZONES AND AS LOW AS -4C TO THE NORTH. VERY UNUSUAL
AIRMASS FOR LATE MARCH ACROSS OUR AREA. THESE TEMPS ARE AROUND 3.0
STANDARD DEVIATIONS FROM NORMAL FOR THE END OF MARCH. IN CLEARER
TERMS...THIS MEAN THAT THERE IS ONLY AROUND A 4% PROBABILITY OF
OCCURRENCE FOR THIS COLD AN AIRMASS BASED ON CLIMATOLOGY. THE RESULT
WILL BE AFTERNOON HIGH TEMPS FROM 10 TO 15 DEGREES BELOW NORMAL. IT
WILL FEEL EVEN COOLER AS GUSTY NORTHERLY WINDS DEVELOP OVER THE NEXT
FEW HOURS.

SURFACE RIDGE BUILDS EAST THIS EVENING BEFORE SETTLING OVERHEAD
DURING THE SECOND HALF OF THE NIGHT. WITH THE HIGH IN CLOSE
PROXIMITY WIND WILL BECOME VERY LIGHT AND COMBINE WITH THE COOL AND
DRY AIRMASS TO PRODUCE A GOOD RADIATIONAL COOLING SETUP. THIS IS
GOING TO RESULT IN A VERY COLD NIGHT FOR LATE MARCH. FREEZE WATCHES
ARE IN EFFECT FOR THE ENTIRE AREA AWAY FROM THE IMMEDIATE COAST AT
THIS TIME AND MAY BE UPGRADED TO FREEZE WARNINGS WITH THE AFTERNOON
FORECAST PACKAGE. NOT EXPECTING A BLANKET FREEZING SCENARIO BUT
CERTAINLY NORMALLY COOLER LOCATIONS UNDER RADIATIONAL SETUPS WILL
HAVE A CHANCE TO DROP A FEW DEGREES BELOW 32 FOR A COUPLE HOURS LATE
TONIGHT INTO EARLY TUESDAY MORNING. URBAN CENTERS WILL LIKELY BOTTOM
OUT CLOSER TO THE MIDDLE 30S...HOWEVER THE SUBTLETIES OF RADIATIONAL
COOLING SAY THAT NO AREA SHOULD COMPLETELY LET THEIR GUARD DOWN IN
DEALING WITH SENSITIVE VEGETATION. OF NOTE THE RECORD LOW FOR MARCH
25TH AT THE TALLAHASSEE REGIONAL AIRPORT IS 28F SET IN 1968.

HIGH PRESSURE REMAINS PARKED OVERHEAD FOR THE DAY ON WEDNESDAY.
MID-LEVEL COOL POOL EXITS EAST EARLY IN THE DAY WITH 850MB TEMPS
REBOUNDING TO BETWEEN 4C AND 7C BY EARLY EVENING. WHILE STILL
EXPECTING BELOW NORMAL HIGHS...TEMPS SHOULD BE ABLE TO REACH THE
MIDDLE AND UPPER 60S. THE BIG DIFFERENCE WILL BE THE LACK OF WIND
ALLOWING IT TO FEEL SIGNIFICANTLY WARMER ON TUESDAY AFTERNOON THAN
IT WILL THIS AFTERNOON.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS AREA THROUGH THE NEXT FEW DAYS AS
STRONG HIGH PRESSURE SETTLES OVER AREA. DRY LOW LEVEL AIR WILL
PREVENT ANY FOG FORMATION OVERNIGHT.  SURFACE WINDS ALL TERMINALS
WILL CONTINUE NORTHERLY TODAY WITH SOME GUSTS NEAR 20KTS. WINDS WILL
CLOCK AROUND TO NORTHEASTERLY AND NOT AS STRONG TUESDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS CONTINUE ACROSS THE MARINE AREA WITH
NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS THIS MORNING. SEAS AS THE
BUOY SOUTH OF PANAMA CITY HAVE BEEN AVERAGING AROUND 8FT. GUIDANCE
IN AGREEMENT OF A SLIGHT DECREASE IN WINDS DURING THE AFTERNOON
HOURS (POSSIBLY JUST BELOW ADVISORY LEVELS FOR A SHORT TIME) BEFORE
COMING BACK UP TO BETWEEN 20 AND 25 KNOTS THIS EVENING. WILL KEEP
THE CURRENT ADVISORY THROUGH TONIGHT GOING DESPITE THE BRIEF LETUP
TO AVOID CONFUSION. WINDS AND SEAS SHOULD COME DOWN SIGNIFICANTLY
TUESDAY MORNING/EARLY AFTERNOON AS HIGH PRESSURE SETTLES JUST TO THE
NORTH. MAY SEE AN INCREASE IN WINDS TUESDAY NIGHT WHICH IS A NORMAL
OCCURRENCE UNDER EASTERLY FLOW...HOWEVER THIS INCREASE LOOKS TO
REMAIN BELOW HEADLINE CRITERIA.

&&

.FIRE WEATHER...
THERE IS EXCELLENT AGREEMENT AMONG THE VARIOUS GUIDANCE AND UPSTREAM
OBSERVATIONS TO SUPPORT A WIDESPREAD RED FLAG EVENT TODAY...DUE TO
THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY.
ALTHOUGH THE WINDS WILL BE MUCH LIGHTER TUESDAY...THE RELATIVE
HUMIDITY WILL BE JUST AS LOW SO RED FLAG CONDITIONS ARE LIKELY
AGAIN.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     LAKE WIND ADVISORY FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM
     EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 10 PM
     EDT /9 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

PUBLIC/MARINE...MROCZKA
AVIATION...GOREE
FIRE WX...FOURNIER
Hazardous weather outlook, Mar 24, 2:30 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 AM EDT MON MAR 24 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-250730-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
330 AM EDT MON MAR 24 2008 /230 AM CDT MON MAR 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
GUSTY NORTH TO NORTHWEST WINDS AND VERY DRY CONDITIONS WILL
ENHANCE THE SPREAD OF WILDFIRES TODAY. THE STRONG WINDS WILL ALSO
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND OVER THE
COASTAL WATERS. A LIGHT FREEZE IS POSSIBLE TONIGHT...MAINLY IN THE
NORMALLY COLDER INLAND LOCATIONS AWAY FROM THE CITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
GENERALLY FAIR WEATHER IS EXPECTED THROUGH THE WORK WEEK. RAIN
CHANCES WILL INCREASE SLIGHTLY THIS WEEKEND AS A WEAK COLD FRONT
APPROACHES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:42 AM CDTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more16 hr
Mar 24, 2:14 PM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more24 hr
Mar 24, 2:14 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr

Nearby

Freeze Warnings in Georgia, 2008Freeze Warnings in Florida, 2008Freeze Warnings in Alabama, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.